MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer, a biomedical engineer, advised that he evaluated the device but was unable to duplicate the reported issue.After observing proper device operation through functional and performance testing the device was placed back into service for use.The device was not returned to physio-control for evaluation.Based on the available information, the following is the likely cause of the reported event: the likely cause of the reported issue has been determined to be due to a field programmable gate array component (¿fpga¿) on the system pcb assembly.Timing issues in the fpga firmware may intermittently prevent a required system reboot following a defibrillator shock which results in the lockup issue.During the evaluation, the device lockup condition occurred once in every 800 to 1200 defibrillator discharge cycles.New fpga firmware has been created to resolve the timing issues that were identified.Validation testing of the new fpga firmware has confirmed that the updated firmware is effective in correcting intermittent device lockup issue following a defibrillator shock has been corrected.Device not evaluated by manufacturer.
 
Event or Problem Description
The customer, a biomedical engineer, contacted physio-control to report that after delivering one (1) shock to the patient that their device's display went blank, while the led's on the main keypad remained lit.Medical personnel had advised the biomed that the device's display remained blank until they removed and reinstalled both batteries, after which the device powered on and proper operation was observed.The reported device behavior is indicative of a device lockup condition that could delay or prevent defibrillation.The customer advised that the patient had an implantable cardioverter-defibrillator (icd).Medical personnel had reported that the implantable icd shocked the patient during the event, but could not recall how many times.A backup device was obtained and used to continue patient care.The customer advised that the patient survived the event and that no further information about the patient was available.There were no reports of adverse effects to the patient as a result of the reported issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As a result of this investigation, physio-control has initiated a field corrective action (reference corrections and removals number 3015876-12/28/2018-001-c).

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8185453
Report Number0003015876-2018-02165
Device Sequence Number19164259
Product Code MKJ
UDI-Device Identifier00883873911556
UDI-Public00883873911556
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001263
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2015
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3015876-12/28/2018-001-C
Patient Sequence Number1